| Model Number |
QC-4-12-HELIX |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/16/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that, after hydration, the coil detached by itself in the microcatheter.The coil did not enter the patient's body.The patient was undergoing treatment of an unruptured, saccular c4 aneurysm with a max diameter of 7mm and a neck width of 4mm.It was noted that the patient's blood flow was low and vessel tortuosity was moderate, and that the devices were prepared as indicated per the ifu.There were no related patient symptoms.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported no detachment attempts were made, and there was no kink/damage observed to the pushwire.Ancillary devices include an echelon 10 microcatheter.
Additional Manufacturer Narrative
Product analysis #704347112:equipment used: video inspection system (m-78210), ruler (m-83361), camera (panasonic lumix dmc-zs5) drawing(s) referenced: n/a as found condition: the axium coil was returned for analysis within a shipping box; within an unsealed plastic biohazard pouch; within a dispenser coil and within an introducer sheath.The echelon-10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The axium pusher was found kinked at ~5.1cm from the proximal end (between the positive load indicator and break indicator).The pusher was found broken at the break indicator.The coin was found retracted out of the lumen stop.The shield coil was found intact with the implant coil already detached.The axium implant coil was found undamaged.Testing/analysis: n/a conclusion: based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed.The axium pusher was found broken at the break indicator, indicative that a manual detachment was attempted at this location.The release wire was found retracted and the coin was pulled out of the lumen stop, detaching the implant coil as intended by the detachment elements.There was no indication that the event is related to a potential manufacturing issue.Ngod10 2021-07-23.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.